Alert archive / Kentucky / Wind Advisories in 2025
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 28, 2025, 3:05 AM EST for 16 counties in Kentucky. It took effect at Feb 28, 2025, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 3:05 AM EST (08:05 UTC)
- In effect from
- Feb 28, 2025, 12:00 PM EST
- Expired
- Feb 28, 2025, 7:11 PM EST
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS73 KJKL 280805 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 305 AM EST Fri Feb 28 2025 KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-281715- /O.NEW.KJKL.WI.Y.0002.250228T1700Z-250301T0500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Morehead, Owingsville, Somerset, Ravenna, Burnside, Booneville, Campton, Mount Sterling, Brodhead, Beattyville, West Liberty, Irvine, Camargo, Clay City, London, Mount Vernon, Frenchburg, Stanton, McKee, Sandy Hook, Flemingsburg, Jeffersonville, and Annville 305 AM EST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, south central, and southeast Kentucky. * WHEN...From noon today to midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Reminder that we are in fire weather season and erratic fire behavior can be expected from winds of these speeds. && $$ GREIF
2 follow-up statements
262 WWUS73 KJKL 281903 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 203 PM EST Fri Feb 28 2025 KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-010500- /O.CON.KJKL.WI.Y.0002.000000T0000Z-250301T0500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Frenchburg, West Liberty, Annville, Flemingsburg, Camargo, Somerset, Mount Vernon, Burnside, Mount Sterling, Campton, Jeffersonville, Owingsville, Stanton, Morehead, Sandy Hook, Beattyville, Clay City, Brodhead, McKee, Ravenna, Irvine, Booneville, and London 203 PM EST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, south central, and southeast Kentucky. * WHEN...Until midnight EST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Reminder that we are in fire weather season and erratic fire behavior can be expected from winds of these speeds. && $$ VORST
706 WWUS73 KJKL 010011 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 711 PM EST Fri Feb 28 2025 KYZ044-050>052-058>060-068-069-079-080-104-106-108-111-114-010115- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-250301T0500Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Wolfe-Lee-Owsley- Including the cities of Morehead, Burnside, Jeffersonville, West Liberty, Annville, Clay City, McKee, Camargo, Beattyville, Mount Sterling, Sandy Hook, Brodhead, Owingsville, Ravenna, Somerset, Stanton, Mount Vernon, London, Booneville, Flemingsburg, Campton, Irvine, and Frenchburg 711 PM EST Fri Feb 28 2025 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish into the evening hours. $$ JMW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 28, 1:10 AM EST, 1 hour 55 minutes earlier. Its key messages:
- Mostly dry and quiet weather will carry through the weekend.
- The next significant rain chances, and potentially some thunderstorms, will come Tuesday night/Wednesday morning.
Area forecast discussion, Feb 28, 1:10 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 110 AM EST Fri Feb 28 2025 .KEY MESSAGES... - Mostly dry and quiet weather will carry through the weekend. - The next significant rain chances, and potentially some thunderstorms, will come Tuesday night/Wednesday morning. && .UPDATE... Issued at 1245 AM EST FRI FEB 28 2025 No significant changes to the forecast with just the inclusion of the latest obs and trends for the T/Td/Sky grids. These minor adjustments have been sent to the NDFD and web servers along with a freshening of the zones and SAFs. UPDATE Issued at 1038 PM EST THU FEB 27 2025 Forecast remains on track this evening. The last of the showers is exiting to the east, along with the upper level trough axis. High pressure will take hold for the remainder of the night, with clearing skies and diminishing winds. Loaded in the latest observations to make sure the near term grids were in line with the current conditions. This only resulted in minor changes. All updates have been published and sent to NDFD/web. UPDATE Issued at 647 PM EST THU FEB 27 2025 Made some adjustments to the pops and weather over the last couple of hours based on the latest radar trends as scattered showers move through the CWA. These showers are now starting to exit eastward, along with the upper level trough that is driving them. A few have resulted in lightning, which was also updated in the weather grids as well. Multiple SPS's have had to be issued for wind gusts between 40 and 50 mph. Will continue to monitor radar for any additional SPSs as the remaining showers move through the northern half of the CWA and exit to our east over the next couple of hours. Also loaded in the latest observations, to make sure the near term forecast was on track with the current conditions. The only resulted in minor changes. All updates have been published and sent to NDFD/web. A new forecast package was also sent out, including late afternoon/evening wording, to account for the updates to the pops/weather over the next few hours. && .SHORT TERM...(This evening through Friday night) Issued at 314 PM EST THU FEB 27 2025 The forecast period begins with surface high pressure on the backside of a departing cold front. However, an upper-level shortwave trough is diving southeast toward the CWA bringing increasing showers and isolated thunderstorms. Locally, showers have developed in the Bluegrass Region of the CWA and are quickly tracking eastward but no thunder is occurring at this time. Through the remainder of the day, the upper-level trough will pivot to the east bringing increased showers and thunderstorms to areas mainly along and north of the Mountain Parkway. Earlier this afternoon, the SPC introduced a Marginal Risk to much of Ohio with portions clipping the far northern counties of the CWA. Once that trough pivots out of the area, the showers will come to an end and surface high pressure will return to the forecast area. Friday brings another round of dry weather but gusty southwesterly winds are expected throughout the day as a cold front slowly approaches the area. A surface low tracking through the Great Lakes will drag a cold front through the CWA but with a widespread lack of moisture, PoP will be nonexistent. Back to the winds, sustained winds of 10 to 15 mph and gusts upward of 25 to 30 mph will be possible through cold FROPA. Once behind the front, high pressure will return and temperatures will begin to fall courtesy of FROPA CAA. Overall the period will be highlighted by temperatures in the mid to upper-50s and lows in the mid-30s tonight and mid-40s for Friday night into Saturday. .LONG TERM...(Saturday through Thursday) Issued at 252 PM EST THU FEB 27 2025 There is good agreement with a longwave trough setup across the Ohio Valley to begin the period. A secondary cold front will dive southward across the Ohio Valley Saturday. This feature will bring in a mix of rain/snow to parts of eastern Kentucky. This will need to be watched closer in a more favorable upslope setup along with reasonable lift noted with frontogenetical forcing around 850mb. Given the situation opted to add some slight chance of precipitation mainly below 20 percent Saturday. After this front exits, we will see a high pressure build east from the Plains. This surface high will settle across the Lower Ohio Valley Saturday night into Sunday. This will keep the weather mostly quiet through the first part of next week. This will also lead to some colder nights, with valleys dropping back into the teens Sunday night. However, there appears to be some disagreement within the modeling systems. The NBM is keeping Monday dry for now, with the various ensemble systems showing around 10 to 14 percent chance of rain. A deeper vertically stacked low will push into the Plains Tuesday night. This will send a warn front northward Tuesday evening. Then eventually a line of showers and thunderstorms from west to east across Kentucky Tuesday night into Wednesday morning. The timing of this feature will be poor for severe weather and seem like we could get split, with the deeper convection to the north and south. However, there remains a fair amount of uncertainty with regards to this strong system and will still need to monitor this system closely. The main threats would be severe weather and possibly some flooding. This as PWATs get into the 2 to 3 standard deviation territory. The cold front will pass by Wednesday night into Thursday once again bringing cooler weather back to the Lower Ohio valley. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) ISSUED AT 110 AM EST FRI FEB 28 2025 Conditions are VFR to start the TAFs this cycle. The earlier showers have exited eastern Kentucky during the late evening leaving mostly clear skies behind. High pressure will maintain the VFR conditions into Friday night. Winds should generally remain light into the morning hours but then begin to increase to between 10 and 20 kts from the southwest by midday. Some gusts will be as high as 25 kts during peak heating. Later the winds settle after sunset but remain strong off the sfc from the southwest at up to 45 kts creating LLWS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...VORST LONG TERM...DJ AVIATION...JMW/GREIF
Hazardous weather outlook, Feb 27, 10:53 PM EST, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1053 PM EST Thu Feb 27 2025 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- 1053 PM EST Thu Feb 27 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong storm system is poised to move across the region from Tuesday night into Wednesday. Thunderstorms will be possible during this time frame, but confidence in hazard types and timing details is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JKL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:05 PM EST | Special Weather Statement | JKL | Breathitt | 25 min |
Nearby
Wind Advisories in Kentucky, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.